Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: S. Buoncristiano, C. P. Rourke and B. J. Sanderson
Title: A geometric approach to homology theory
Additional book information: London Mathematical Society Lecture Note Series, no. 18, Cambridge Univ. Press, New York and London, 1976, 149 pp., $10.95.

References [Enhancements On Off] (What's this?)

  • 1. M. F. Atiyah, Bordism and cobordism, Proc. Cambridge Philos. Soc. 57 (1961), 200-208. MR 23 #A4150. MR 126856
  • 2. M. F. Atiyah and F. Hirzebruch, Vector bundles and homogeneous spaces, Proc. Sympos. Pure Math., vol. 3, Amer. Math. Soc. Providence, R.I., 1961, pp. 7-38. MR 25 #2617. MR 139181
  • 3. N. A. Baas, On bordism theory of manifolds with singularities, Math. Scand. 33 (1973), 279-302 (1974). MR 49 # 11547b. MR 346824
  • 4. E. H. Brown, Jr., Cohomology theories, Ann. of Math. (2) 75 (1962), 467-484. MR 25 #1551. MR 138104
  • 5. E. H. Brown, Jr., Abstract homotopy theory, Trans. Amer. Math. Soc. 119 (1965), 79-85. MR 32 #452. MR 182970
  • 6. S. Eilenberg, Singular homology theory, Ann. of Math. (2) 45 (1944), 407-447. MR 6, 96. MR 10970
  • 7. S. Eilenberg and N. E. Steenrod, Axiomatic approach to homology theory, Proc. Nat. Acad. Sci. U.S.A. 31 (1945), 117-120. MR 6, 279. MR 12228
  • 8. R. E. Stong, Notes on cobordism theory. Mathematical notes, Princeton Univ. Press, Princeton, N.J.; Univ. of Tokyo Press, Tokyo, 1968. MR 40 #2108. MR 248858
  • 9. R. Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954), 17-86. MR 15, 890. MR 61823
  • 10. G. W. Whitehead, Generalized homology theories, Trans. Amer. Math. Soc. 102 (1962), 227-283. MR 25 #573. MR 137117

Review Information:

Reviewer: J. F. Adams
Journal: Bull. Amer. Math. Soc. 83 (1977), 222-226
DOI: https://doi.org/10.1090/S0002-9904-1977-14272-9
American Mathematical Society